| Catalog Number |
IC71132UG |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Intracranial Hemorrhage (1891); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On 06-may-2024, the patient experienced the event of ¿trace petechial blood products,¿ which was made known to the site and sponsor on 17-may-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap study device (not used), possibly related to the large bore catheter, unrelated to the cereglide71 (not used), and unrelated to the primary surgical procedure.The event did not require a medical intervention and the outcome is recorded as ¿recovering/resolving,¿ with no end date listed.The information entered in the case report form, crf, is re-reviewed.Procedure and patient details are as follows: the patient is a 59-year-old female (b)(6) with a medical history of chronic obstructive pulmonary disease (copd), hyperlipidemia, and hypertension, and presented with an unwitnessed non-wake up stroke.Last time seen well was on 30-apr-2024 at 17:00.Symptoms were first observed on 01-may-2024, time unknown.The patient was presented to the treating hospital on 01-may-2024 at 20:43, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 20 and modified rankin scale score (mrs) score was ¿1-no significant disability.Able to carry out all usual duties and activities.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an embovac device (ic71132ug / 31171175) for occlusions at the left internal carotid artery (ica) and the m3 and m4 segments of the left middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made at the ica occlusion site using the direct contact aspiration device alone, which resulted in a mtici score of 2b, with clot retrieval in the ¿aspiration-ic, ls, or bgc.¿ the 2nd pass was made at the m3 and m4 occlusion sites using the direct contact aspiration device alone, which resulted in a mtici score of 2b, with clot retrieval in the ¿aspiration-ic, ls, or bgc.¿ during the procedure, a guidewire was used, but the brand was not specified.A 0.027 headway and a 0.035 aristotle35 microcatheters were also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 13.On (b)(6) -2024, the patient¿s 7-day post-procedure assessments were performed, which resulted in a nihss score of 13 and a mrs score of ¿5-severe disability.Bedridden, incontinent, and requiring constant nursing care and attention.¿ the patient¿s discharge information was not made available at the time of this review.Additional information was received on 24-may-2024.Summary: the information provided disclosed that the event of ¿trace petechial blood products,¿ which occurred on post-procedure day 5, may have been reported based on imaging findings, however, the imaging report was not made available.This limited additional information has been reviewed.No changes regarding the reportability determination nor coding were required.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.A petechial hemorrhage subsequent to a thrombectomy procedure is a frequent spontaneous complication of ischemic stroke.Because of diminished autoregulation in vessels supplying the infarcted tissues with the inability to retain blood inside of the arteries, there is increased risk of hemorrhage upon return of normal blood flow.A review of the available information suggests that patient and clinical factors, such as proximal middle cerebral artery occlusion, delayed recanalization, comorbidities of copd, hyperlipidemia, and hypertension, and severe baseline stroke presentation (multiple occlusion sites and nihss score of 20), may have contributed to the event with no indication of a device malfunction or performance issue.The investigator felt that the petechial hemorrhage was possibly related to the embovac device, and unrelated to the surgical procedure; as such, the correlating relationship between the device and event cannot be ruled out completely.In this case, the severity of the event/impact to the patient is unknown; it is unknown if the event resulted in prolonged hospitalization, as the patient¿s discharge information has not been made available.Additionally, the patient¿s 7-day post-procedure neurological assessment shows significant worsening in regard to capacity for independent activities of daily living (adl), as seen by comparison to the patient¿s baseline mrs score, 1 to 5.The patient¿s baseline presentation indicates poor prognosis; however, the event cannot be attributed solely to the natural progression of the presenting stroke despite adequate revascularization.Based on this information and the assessment of the pi, this event does meet us fda reporting criteria under 21 cfr 803 under the classification of ¿serious injury,¿ with an awareness date of 17-may-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4) section b5: received on 05-jun-2024, the event of ¿trace petechial blood products¿ was attributed to a reperfusion injury.The relationship of event to embovac lbc as a contributing factor was corrected as ¿unrelated.¿ the event did not result in prolonged hospitalization and was not associated with vessel trauma.Based on this additional information, the event of ¿trace petechial blood products¿ no longer meets us fda reporting criteria.The event was attributed to the patient's underlying disease process/index stroke.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.